Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 259, NWS Hastings, NE

July 24, 2011Osborne County, Rooks County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jul 24, 2011, 7:35 PM CDT for Osborne County, Rooks County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 7:35 PM CDT (00:35 UTC)
Expired
Jul 24, 2011, 8:15 PM CDT
In force
40 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Osborne County, KS, Rooks County, KS

The radar

The Grand Island radar (KUEX), 116 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:35 PM CDTTSTM WND GST 5010 Nne Natoma, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 6:53 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS53 KGID 250035
SVRGID
KSC141-163-250115-
/O.NEW.KGID.SV.W.0259.110725T0035Z-110725T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
735 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF NATOMA...OR 44 MILES SOUTHEAST OF PHILLIPSBURG...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL OSBORNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3942 9849 3915 9851 3913 9915 3941 9912
TIME...MOT...LOC 0035Z 242DEG 31KT 3922 9885
WIND...HAIL 60MPH 1.00IN

$$
3 follow-up statements
337 
WWUS53 KGID 250047
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
747 PM CDT SUN JUL 24 2011

KSC141-163-250115-
/O.CON.KGID.SV.W.0259.000000T0000Z-110725T0115Z/
ROOKS KS-OSBORNE KS-
747 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OSBORNE AND SOUTHEASTERN ROOKS COUNTIES UNTIL 815 PM CDT...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
NORTHWEST OF LURAY...OR 39 MILES WEST OF BELOIT...MOVING NORTHEAST AT
35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL OSBORNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3942 9849 3915 9851 3913 9915 3941 9912
TIME...MOT...LOC 0047Z 242DEG 31KT 3927 9878
WIND...HAIL 60MPH 1.00IN

$$
003 
WWUS53 KGID 250056
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
756 PM CDT SUN JUL 24 2011

KSC141-163-250115-
/O.CON.KGID.SV.W.0259.000000T0000Z-110725T0115Z/
ROOKS KS-OSBORNE KS-
756 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
OSBORNE AND SOUTHEASTERN ROOKS COUNTIES UNTIL 815 PM CDT...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES
NORTH OF LURAY...OR 35 MILES SOUTHWEST OF BELOIT...MOVING EAST AT 35
MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN OSBORNE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3942 9849 3915 9851 3913 9915 3941 9912
TIME...MOT...LOC 0056Z 249DEG 28KT 3928 9870
WIND...HAIL 60MPH 1.00IN

$$
201 
WWUS53 KGID 250110
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
810 PM CDT SUN JUL 24 2011

KSC141-163-250120-
/O.EXP.KGID.SV.W.0259.000000T0000Z-110725T0115Z/
ROOKS KS-OSBORNE KS-
810 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSBORNE AND
SOUTHEASTERN ROOKS COUNTIES WILL EXPIRE AT 815 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

LAT...LON 3942 9849 3915 9851 3913 9915 3941 9912
TIME...MOT...LOC 0110Z 249DEG 28KT 3932 9857

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:46 PM CDT, 49 minutes earlier.

Area forecast discussion, Jul 24, 6:46 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT SUN JUL 24 2011

.AVIATION...00Z TAF. VFR CONDITIONS TO CONTINUE AT KGRI THROUGH
10Z...AT WHICH TIME LIFR CONDITIONS WILL BE POSSIBLE STARTING AS
EARLY AS 08Z. STRATUS...AND PERHAPS FOG...WILL BE POSSIBLE ON THE
NORTH SIDE OF A LOW LEVEL BAROCLINIC ZONE LOCATED SOUTH OF THE
TERMINAL. STRATUS...AND ANY FOG THAT MAY DEVELOP...IS EXPECTED TO
DISSIPATE SHORTLY AFTER SUNRISE MONDAY. THE LOW LEVEL WIND FIELD
WILL REMAIN LIGHT AND VARIABLE TONIGHT...BECOMING MORE
SOUTHEASTERLY AT AROUND 08KT BY MIDDAY MONDAY.

&&

.PREV DISCUSSION... /ISSUED 404 PM CDT SUN JUL 24 2011/

SHORT TERM...THROUGH 12Z TUESDAY. PRIMARY FORECAST CONCERNS
CENTER UPON CHANCES FOR THUNDERSTORMS. MORNING UPPER AIR ANALYSIS
INDICATES UPPER LEVEL RIDGING ACROSS MUCH OF THE CONUS
TODAY...WITH THE UPPER LEVEL JET AXIS EXTENDING ALONG THE
U.S./CANADIAN BORDER. WATER VAPOR IMAGERY ALSO SHOWS INCREASED
MID LEVEL MOISTURE LEVELS DUE TO A PERSISTENT TROPICAL TAP FROM
THE PACIFIC. AT THE SURFACE A BOUNDARY REMAINS SITUATED FROM
SOUTHEASTERN NEBRASKA TO NORTHERN KANSAS...WITH THE LOW LEVEL WIND
FIELD REMAINING FROM THE EAST/NORTHEAST ACROSS THE NORTHERN HALF
OF THE CWA...AND FROM THE SOUTH/SOUTHEAST FARTHER SOUTH. KUEX
INDICATES DEVELOPING CONVECTION ACROSS THE THE NORTHERN HALF OF
THE CWA...THE RESULT OF CONTINUED MID LEVEL THERMAL ADVECTION
WITHIN THE AFOREMENTIONED INCREASED MID LEVEL MOISTURE.

CONVECTIVE ACTIVITY WILL REMAIN POSSIBLE ACROSS THE CWA THIS
AFTERNOON AND EVENING...WITH A HEALTHY CAPPING INVERSION LIKELY
KEEPING THIS ACTIVITY ELEVATED. PROXIMITY SOUNDINGS FROM LAPS DATA
AND NAM BUFR SUGGEST MUCH OF THE CURRENT CONVECTION IS LIKELY
ROOTED TO NEAR 700MB WHERE 200-500J/KG CAPE IS WAITING. THIS IS
SUPPORTED BY RADAR TRENDS WHICH SUGGEST RATHER SHALLOW UPDRAFTS
WITH LIMITED CG. THE MID LEVEL MOISTURE PLUME WILL CONTINUE TO
MAKE LOCALLY HEAVY RAINFALL A THREAT WITH THIS ACTIVITY...BUT
OTHER THAN PERHAPS AN ISOLATED MICRO BURST DOUBT WELL SEE MUCH IN
THE WAY OF SEVERE WEATHER.

MUCH OF THE CONVECTION SHOULD DISSIPATE POST-SUNSET AS DIABATIC
HEATING IS LOST...ALTHOUGH THE 4KM WRF-NMM DOES SUGGEST A WEAK
CLUSTER OF CONVECTION COULD SWEEP ACROSS PORTIONS OF THE CWA
03-06Z TONIGHT...SO WILL KEEP POPS GOING FOR THE OVERNIGHT AND
MONITOR HIGH PLAINS CONVECTION FOR POSSIBLE OVERNIGHT THUNDERSTORM
ACTIVITY ACROSS OUR CWA.

SHORT TERM MODEL GUIDANCE ALSO SUGGESTS STRATUS WILL LIKELY
REDEVELOP AS LOW LEVEL THERMAL ADVECTION AND RESULTANT ISENTROPIC
UPGLIDE AND SATURATION NEAR THE 305K SURFACE CONTINUES. MAY ALSO
BE SOME FOG DEVELOPMENT DUE TO ABUNDANT LOW LEVEL MOISTURE. GIVEN
HOW BRIEF THE FOG WAS ACROSS THE AREA THIS MORNING HOWEVER...WILL LEAVE
FOG OUT OF THE FORECAST FOR NOW...BUT KEEP STRATUS LINGERING
THROUGH DAY BREAK AT WHICH TIME LOW LEVEL MIXING THROUGH DIABATIC
HEATING SHOULD ALLOW STRATUS TO BREAK APART.

LONG TERM...TUESDAY THROUGH SUNDAY. PERSISTENT RIDGE REMAINS
ANCHORED OVER CENTER OF THE COUNTRY...BUT THE RIDGE IS FORECAST TO
RELAX SOUTH AND EASTWARD THROUGH MID WEEK. THIS WILL ALLOW AS SERIES
OF SHORT WAVE ENERGY LOBES TO PASS OVER THE AREA AND ALLOW A COOL
FRONT TO SAG ACROSS THE AREA. THE PACIFIC CONNECTION WILL CONTINUE
TO PROVIDE SUFFICIENT MOISTURE TO ALLOW STORMS TO DEVELOP. SINCE WE
HAVE A FOCUSING MECHANISM...MOISTURE AND UPPER AIR SUPPORT IN THE
MIX...THE RECIPE HAS ALL THE INGREDIENTS FOR SCATTERED ORGANIZED
CONVECTION FROM WEDNESDAY THROUGH SATURDAY. THE BEST CHANCES WOULD
APPEAR TO BE THURSDAY AND FRIDAY AT THIS POINT AS THE BOUNDARY MOVES
THROUGH THE AREA. MAXIMUM TEMPERATURES SHOULD BE 5 TO 10 DEGREES
COOLER THAN RECENTLY...AS SOMEWHAT COOLER AIR SETTLES INTO THE AREA
AND MOISTURE PROVIDES ENOUGH CLOUD COVER TO KEEP MAXIMUM SOLAR
INSOLATION FROM OCCURRING.

TUESDAY APPEARS TO BE THE LAST DRY AND HOT DAY FOR THE REST OF THE
WORK WEEK AS THE RIDGE IS STILL IN FULL COMMAND OF THE WEATHER
PICTURE.

BY SUNDAY...THE RIDGE IS FORECAST TO BUILD BACK WEST AND NORTH OVER
THE REGION...SO A RETURN TO HOT AND LESS STORMY WEATHER IS
EXPECTED.

THE MODELS ARE IN GREAT AGREEMENT WITH THIS SCENARIO AND HAVE BEEN
PERSISTENT...SO CONFIDENCE IS PRETTY HIGH FOR AN EXTENDED FORECAST.

AS FOR POTENTIAL SEVERE/HAZARDOUS WEATHER...TUESDAY AND SUNDAY WILL
BE BORDERLINE EXCESSIVE HEAT HEADLINE DAYS. SEVERE THUNDERSTORMS ARE
CERTAINLY POSSIBLE...ESPECIALLY THURSDAY AND FRIDAY WHEN PLENTY OF
INSTABILITY AND A DECENT FOCUSING MECHANISM ARE PRESENT. STRONG WIND
SHEAR DOES NOT APPEAR TO BE AN ISSUE...SO THE THREAT OF TORNADOES IS
LOW. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THUNDERSTORM
THREAT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR NEZ086-
     087.

KS...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
     KSZ005>007-017>019.

&&

AVIATION/SHORT TERM...BRYANT
LONG TERM...EDDY
Hazardous weather outlook, Jul 24, 7:21 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT SUN JUL 24 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
721 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS
EVENING AND TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...ALTHOUGH AN ISOLATED THUNDERSTORM WIND GUST TO 60 MPH
CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE
WITH ANY THUNDERSTORMS THAT DO DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE MONDAY...AS WELL AS WEDNESDAY
THROUGH SATURDAY. A FEW STRONG TO POSSIBLY SEVERE STORMS WILL BE
POSSIBLE EACH OF THESE DAYS...BUT WIDESPREAD SEVERE WEATHER IS NOT
CURRENTLY EXPECTED.

HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES WILL BE POSSIBLE
SUNDAY THROUGH THURSDAY...PRIMARILY ACROSS NORTH CENTRAL KANSAS
AND PORTIONS OF SOUTH CENTRAL NEBRASKA SOUTH OF I-80 AND EAST OF
HIGHWAY 281.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS THIS
AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Local storm report, Jul 24, 6:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND GST     BELOIT                  39.47N 98.11W
07/24/2011  M56 MPH          MITCHELL           KS   BROADCAST MEDIA

            MEASURED AT BELOIT JR/SR HIGH SCHOOL WEATHER BUG STATION.

&&

FAY
Local storm report, Jul 24, 6:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
653 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND GST     DOWNS                   39.50N 98.55W
07/24/2011  E40 MPH          OSBORNE            KS   CO-OP OBSERVER

&&

FAY
Local storm report, Jul 24, 7:03 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     GILEAD                  40.15N 97.42W
07/24/2011                   THAYER             NE   TRAINED SPOTTER

            2.5 FEET IN DIAMETER TREE BRANCHES KNOCKED OFF
            TREE...ESTIMATED 70 MPH WINDS.

&&

GUERRERO
Local storm report, Jul 24, 7:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
724 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     BRUNING                 40.34N 97.56W
07/24/2011                   THAYER             NE   TRAINED SPOTTER

            TREE SNAPPED AT THE BASE AND LANDED ON A HOUSE. SEVERAL 6
            TO 8 INCH TREE LIMBS DOWN IN TOWN. WATER COVERING THE
            ROADS IN TOWN. WIND SPEEDS ESTIMATED AT 70 MPH

&&

GUERRERO
Local storm report, Jul 24, 7:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     6 SW GLENVIL            40.44N 98.34W
07/24/2011                   ADAMS              NE   TRAINED SPOTTER

            8 TO 10 INCH TREE BRANCHES DOWN.

0525 PM     TSTM WND DMG     DEWEESE                 40.35N 98.14W
07/24/2011                   CLAY               NE   TRAINED SPOTTER

            6 INCH DIAMTER TREE BRANCHES SNAP...POWER LINES
            DOWN...AND STREET POLES SNAP IN TOWN. 1.45 INCHES OF RAIN
            IN A 30 MINUTE INTERVAL AS WELL.

0530 PM     TSTM WND GST     2 N DEWEESE             40.38N 98.14W
07/24/2011  E60.00 MPH       CLAY               NE   TRAINED SPOTTER

            HEAVY RAIN AND VISIBILITY LESS THAN 200 FEET

0545 PM     TSTM WND DMG     FAIRFIELD               40.43N 98.10W
07/24/2011                   CLAY               NE   TRAINED SPOTTER

            SEVERAL TREES DOWN...ON HOUSE AND A CAR IN TOWN

0545 PM     TSTM WND DMG     SUTTON                  40.61N 97.86W
07/24/2011                   CLAY               NE   TRAINED SPOTTER

            TREE LIMB DOWN IN SUTTON BUT NO REPORTS PROPERTY DAMAGE

0550 PM     TSTM WND GST     OAK                     40.24N 97.90W
07/24/2011  M60.00 MPH       NUCKOLLS           NE   TRAINED SPOTTER

0555 PM     TSTM WND DMG     S FAIRFIELD             40.43N 98.10W
07/24/2011                   CLAY               NE   TRAINED SPOTTER

            POWER OUT IN FAIRFIELD. POWER LINES DOWN JUST SOUTH OF
            FAIRFIELD NEAR DEWEESE AND POWER OUT IN EDGAR AS WELL.
            ALL THREE COMMUNITIES REPORTING HEAVY TREE DAMAGE.

0605 PM     TSTM WND GST     MANKATO                 39.79N 98.21W
07/24/2011  E65.00 MPH       JEWELL             KS   TRAINED SPOTTER

            TREES SNAPPED IN HALF

0616 PM     TSTM WND GST     DESHLER                 40.14N 97.72W
07/24/2011  E60.00 MPH       THAYER             NE   TRAINED SPOTTER

            TREE BRANCHES BREAKING.

0619 PM     TSTM WND GST     CARLETON                40.30N 97.67W
07/24/2011  E70.00 MPH       THAYER             NE   EMERGENCY MNGR

            65 TO 70 MPH WINDS. POWER OUT.

0621 PM     TSTM WND GST     JEWELL                  39.67N 98.15W
07/24/2011  E60.00 MPH       JEWELL             KS   TRAINED SPOTTER

0641 PM     TSTM WND GST     BELOIT                  39.47N 98.11W
07/24/2011  M56.00 MPH       MITCHELL           KS   BROADCAST MEDIA

            MEASURED AT BELOIT JR/SR HIGH SCHOOL WEATHER BUG STATION.

0642 PM     TSTM WND GST     DOWNS                   39.50N 98.55W
07/24/2011  E40.00 MPH       OSBORNE            KS   CO-OP OBSERVER

0646 PM     TSTM WND GST     CHESTER                 40.01N 97.62W
07/24/2011  M60.00 MPH       THAYER             NE   PUBLIC

            60 MPH WINDS MEASURED FOR THE LAST TEN MINUTES.

0650 PM     TSTM WND DMG     GILEAD                  40.15N 97.42W
07/24/2011                   THAYER             NE   TRAINED SPOTTER

            2.5 FEET IN DIAMETER TREE BRANCHES KNOCKED OFF
            TREE...ESTIMATED 70 MPH WINDS.

0704 PM     TSTM WND DMG     BRUNING                 40.34N 97.56W
07/24/2011                   THAYER             NE   TRAINED SPOTTER

            TREE SNAPPED AT THE BASE AND LANDED ON A HOUSE. SEVERAL 6
            TO 8 INCH TREE LIMBS DOWN IN TOWN. WATER COVERING THE
            ROADS IN TOWN. WIND SPEEDS ESTIMATED AT 70 MPH

&&

GUERRERO
Special weather statement, Jul 24, 7:29 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
729 PM CDT SUN JUL 24 2011

KSZ017-018-250100-
OSBORNE KS-ROOKS KS-
729 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE AND SOUTHEASTERN
ROOKS COUNTIES UNTIL 800 PM CDT...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NATOMA...OR 45 MILES SOUTHEAST OF
PHILLIPSBURG...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN OSBORNE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3929 9913 3929 9849 3914 9851 3913 9915
TIME...MOT...LOC 0029Z 240DEG 32KT 3919 9891

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:29 PM CDTSpecial Weather StatementGIDOsborne31 min
Jul 24, 7:55 PM CDTSpecial Weather StatementGIDMitchell35 min
Jul 24, 8:17 PM CDTSpecial Weather StatementGIDRooks28 min
Jul 25, 3:51 PM CDTHeat AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith28 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.